Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 87, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 24, 2022, 5:24 PM CDT for Crawford County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2022, 5:24 PM CDT (22:24 UTC)
- Expired
- Jul 24, 2022, 6:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Crawford County, IL
The radar
The Evansville,IN radar (KVWX), 82 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 549 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 1656 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
540
WUUS53 KILX 242224
SVRILX
ILC033-242300-
/O.NEW.KILX.SV.W.0087.220724T2224Z-220724T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
524 PM CDT Sun Jul 24 2022
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
East central Crawford County in east central Illinois...
* Until 600 PM CDT.
* At 524 PM CDT, a severe thunderstorm was located over Palestine, or
near Robinson, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
east central Crawford County, including the following locations...
Crawford County Airport and Merom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3895 8770 3906 8768 3907 8758 3906 8757
3904 8758 3903 8757 3900 8758 3899 8756
3899 8758 3897 8753 3896 8751 3892 8753
3890 8752
TIME...MOT...LOC 2224Z 282DEG 15KT 3900 8762
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Auten2 follow-up statements
592
WWUS53 KILX 242250
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
550 PM CDT Sun Jul 24 2022
ILC033-242300-
/O.CON.KILX.SV.W.0087.000000T0000Z-220724T2300Z/
Crawford-
550 PM CDT Sun Jul 24 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EAST CENTRAL CRAWFORD COUNTY...
At 550 PM CDT, a severe thunderstorm was located over Palestine, or
near Robinson, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Palestine, Merom and Crawford County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3895 8770 3906 8768 3907 8758 3906 8757
3904 8758 3903 8757 3900 8758 3899 8756
3899 8758 3897 8753 3896 8751 3892 8753
3890 8752
TIME...MOT...LOC 2250Z 288DEG 7KT 3899 8762
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Auten193
WWUS53 KILX 242301
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
601 PM CDT Sun Jul 24 2022
ILC033-242311-
/O.EXP.KILX.SV.W.0087.000000T0000Z-220724T2300Z/
Crawford-
601 PM CDT Sun Jul 24 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CRAWFORD COUNTY
HAS EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire. However small
hail and gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
east central Illinois.
LAT...LON 3895 8770 3906 8768 3907 8758 3906 8757
3904 8758 3903 8757 3900 8758 3899 8756
3899 8758 3897 8753 3896 8751 3892 8753
3890 8752
TIME...MOT...LOC 2301Z 282DEG 15KT 3898 8758
$$
AutenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:08 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 24, 3:08 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 308 PM CDT Sun Jul 24 2022 .SYNOPSIS... Issued at 308 PM CDT Sun Jul 24 2022 Scattered strong to severe thunderstorms will develop late this afternoon into early this evening...primarily along and south of a Paris to Shelbyville line. Once the storms push further southeast later this evening, partly cloudy and dry conditions are expected for the remainder of the night. && .SHORT TERM...(This evening through Monday) ISSUED AT 308 PM CDT Sun Jul 24 2022 19z/2pm surface analysis shows a cold front approaching I-55 from the northwest. A couple bands of showers persist well ahead of the front across the eastern KILX CWA: however, no significant convection has formed yet. The airmass along/south of a Paris to Shelbyville line has become moderately unstable, with latest mesoanalysis suggesting MLCAPEs of 3000-3500J/kg. While deep layer shear remains modest, think enough instability exists to support scattered strong to severe storms along mesoscale outflow boundaries and/or the approaching synoptic cold front as the afternoon progresses. Am beginning to see agitated Cu and a few radar echoes developing along I-70...and think this will be the area to watch between now and about 23z/6pm. Damaging wind gusts and large hail will be the primary risks from the storms. The cold front will settle southward to I-70 later this evening, then further south to the Ohio River by Monday morning. After some lingering showers/thunder across the E/SE CWA this evening, think conditions will dry out across the board overnight into Monday morning as a weak bubble of high pressure builds into northern Illinois. As the high shifts further eastward and a wave of low pressure develops along the trailing end of the stalled frontal boundary, clouds will be on the increase from west to east by Monday afternoon. A few showers could develop late in the day, especially along/southwest of a Macomb to Springfield line. Thanks to northerly winds behind the front and ample cloud cover, highs on Monday will be considerably cooler...with readings mainly in the upper 70s and lower 80s. && .LONG TERM...(Monday night through Sunday) ISSUED AT 308 PM CDT Sun Jul 24 2022 As low pressure tracks along the front, an area of showers and thunderstorms will spread across south-central Illinois Monday night into Tuesday. While there is still some uncertainty concerning the exact placement of the heaviest rainfall axis, confidence is growing that locations south of I-72 will be favored. Given a continued supply of ample moisture flowing across the boundary, rainfall amounts in excess of 2 inches will be possible, which could lead to some flash flooding concerns. The current forecast places the heaviest rain along/south of a Jacksonville...to Taylorville...to Robinson line, but this may shift slightly north/south with future forecast packages. Once placement becomes more certain, a Flood Watch may need to be considered. After a lull in precip chances Tuesday afternoon/night, another cold front will approach from the northwest by the middle of the week. As a result, thunderstorm chances will increase Wednesday into Thursday before the front slowly pushes southward out of the area by Friday. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1230 PM CDT Sun Jul 24 2022 Cold front is approaching the Illinois River as of midday: however, based on satellite/radar trends it appears convection will focus along the I-72 corridor and points south over the next few hours. As a result, have not included thunder mention at either KPIA or KBMI. Further south, have carried a period of VCTS at the I-72 terminals through 23z until the front passes and pushes the convective threat further south. Winds will initially be SW with gusts of 15-20kt, but will veer to the NW after FROPA. Have introduced NW winds at KPIA by 19z...then further southeast to KCMI by 00z. Once the front exits, skies will become mostly clear tonight through Monday morning. && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for ILZ061>063-066>068- 071>073. && SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, Jul 24, 3:16 PM CDT, 2 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 316 PM CDT Sun Jul 24 2022 ILZ027>031-036>038-040>042-047>050-250730- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-Cass-Menard-Scott-Morgan- 316 PM CDT Sun Jul 24 2022 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. Isolated thunderstorms are possible this afternoon. Severe weather is not expected with these storms. Heat index values up to 95 degrees are possible late this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Periods of thunderstorms are expected from Monday night through Thursday. It currently appears the threat of severe weather will be low. However, areas of heavy rain will occur Monday night and Tuesday, mainly near and south of the I-72 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ043>046-051>057-061-250730- De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian-Macon-Moultrie- Douglas-Coles-Edgar-Shelby- 316 PM CDT Sun Jul 24 2022 This Hazardous Weather Outlook is for central Illinois and east central Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected through early evening. A few of the storms may be strong or locally severe, with damaging winds the main concern. Heat index values of around 100 to as high as 105 degrees are likely this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Periods of thunderstorms are expected from Monday night through Thursday night. It currently appears the threat of severe weather will be low. However, areas of heavy rain will occur Monday night and Tuesday morning, mainly from Springfield to Mattoon southward. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed until 7 pm this evening. ILZ062-063-066>068-071>073-250730- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 316 PM CDT Sun Jul 24 2022 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Tonight. Heat index values 105 to 110 degrees are likely until this evening. Scattered thunderstorms will move into the area this afternoon, lingering through the evening. A few of the storms may be strong or locally severe, with damaging winds the main concern. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Periods of thunderstorms are expected from Monday night through Friday morning. While severe weather is not expected to be widespread, a few of the storms may be strong to severe, mainly during the afternoons. Areas of heavy rain will also occur Monday night and Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed until 8 pm this evening. 37
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 4:56 AM CDT | Special Weather Statement | ILX | Knox | 49 min |
| Jul 24, 5:05 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 26 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.